Note: This message is displayed if (1) your browser is not standards-compliant or (2) you have you disabled CSS. Read our Policies for more information.
Patients who have had any injection (e.g., spinal, joint) using any of the three lots of methylprednisolone acetate that are affected will be contacted by the facility in which they received it. Patients who have received a steroid injection since July 1, 2012, and are experiencing symptoms such as a new or worsening headache, fever, neck stiffness or pain at the injection site, should contact their physician to determine if they have received one of the recalled products and to receive further instruction. Only people who have received an injection with these lot numbers are known to be at risk. Patients should consult with their health care providers if they have questions. For updates please visit the CDC Multistate Meningitis Outbreak page.
New England Journal of Medicine: Fungal Infections Associated with Contaminated Methylprednisolone Injections
New England Journal of Medicine: Clinical Findings for Fungal Infections Caused by Methylprednisolone Injections
Health Officials Investigate Multi-State Outbreak of Fungal Meningitis (Released 10/4/2012)
Page last updated February 26, 2014
Page last reviewed February 26, 2014